MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, JOHANN LONG; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, JOHANN LONG; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Model Number WA64130A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic laparoscopic subtotal gastrectomy in combination with a (roux-en-y) gastric bypass (rygb) procedure, one jaw got detached from the jaws insert and fell inside the patient's body cavity.However, no fragment remained inside the patient since it was reportedly retrieved.The intended procedure was successfully completed with a similar device and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation since it was reportedly discarded by the user facility.Therefore, the exact cause of the user's experience and the reported phenomenon could not be conclusively determined and is being judged as unknown.Furthermore, a manufacturing and quality control review could not be performed since basic data of article identification (lot number) are missing.The case will be closed on olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes.

Brand Name
JAWS "HIQ+", 5 X 330 MM, JOHANN LONG
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7876319
Report Number9610773-2018-00086
Device Sequence Number10811062
Product Code GCJ
UDI-Device Identifier04042761030717
UDI-Public04042761030717
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64130A
Device Catalogue NumberWA64130A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1